MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 ADULT BODY CONVECTIVE WARMING BLANKET; SYSTEM, THERMAL REGULATING

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 ADULT BODY CONVECTIVE WARMING BLANKET; SYSTEM, THERMAL REGULATING
Catalog Number SWU-2001
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the adhesive peeled off, and when air is blown on it, only one part expands, so the heat does not reach the top.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: six used samples outside their original package were received for evaluation.No lot number identification.Regarding customer complaint description: "the adhesive has peeled off, and when air is blown on it, only one part expands, so the heat does not reach the top.", samples were tested as follows: returned samples were visually inspected.Samples were visually inspected with unaided eye, and it was observed that button seals and bars to the left of the hose card were separated.However, the seal showed the evidence of appropriate melting.Regarding customer complaint description ".The heat does not reach the top." it was observed that perforations were visually inspected and were found with good appearance, no occlusion or damage were observed.Additionally, the bar channels inflate all the way from top to bottom.Procedure for internal pressure and performance 4 hours tests for blankets manufacturing.Returned samples was found defective during performance test as the samples do not inflate as expected (warm air should be distributed inside the sealed bars).The portion where the seals were detached but not open was inflated causing an air ballon which did not allow the warm air flow appropriately to the bottom of the blankets.Procedure for internal pressure and performance 4 hours tests for blankets manufacturing.Samples 1, 2, 3 & 5 failed internal pressure test as detached seals cause a ballon of air that does not allow appropriate distribution of air causing not to reach the correct internal pressure.Two (2) available retain samples of lot 4467606 were tested.Performance test - both samples acceptable.Internal pressure test - results 0/2.Sample 1: 1.44 cmh20, sample 2: 1.68 cmh2o.Burst test - both samples acceptable.The following tests were executed with the intention to duplicate the conditions of the returned blankets: - blankets were inflated with a pressure 90psi to evaluate if a major pressure can cause seals to break as samples returned.Result: seals of blankets did not separate.- equator with additional pressure was connected simultaneously.Results: no similar failures were observed.- blankets were inflated with a pressure of 90 psi and then a manual pressure was applied near the foot area.Results: seals were open and visual appearance of the seal show a similar appearance as returned samples.Complaint is not confirmed as the most likely root cause could related to an incorrect handling of the blankets during used as returned samples shows a correct seal appearance, in addition to this, it was observed that seals may open if a manual pressure is applied when the blanket is inflated.A device history record could not be completed as no lot number was received.

Brand Name
LEVEL 1 ADULT BODY CONVECTIVE WARMING BLANKET
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
carretera miguel alemán km21.7
apodaca nuevo leon
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20400313
Report Number9616567-2024-00134
Device Sequence Number6518169
Product Code DWJ
UDI-Device Identifier10610586043321
UDI-Public(01)10610586043321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSWU-2001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown